Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS Green Bay, WI

July 3, 2006Marinette County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2006, 6:56 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2006, 6:56 PM CDT (23:56 UTC)
Expired
Jul 3, 2006, 8:00 PM CDT
In force
64 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:10 PM CDTHAIL 1.25Pound, WIFROM NSSL HAIL VERIFICATION EXPERIMENT
Jul 3, 7:14 PM CDTHAIL 11 N Coleman, WIFROM NSSL HAIL VERIFICATION EXPERIMENT
Jul 3, 7:15 PM CDTTSTM WND DMGColeman, WI12 INCH TREE BRANCH DOWN AT HIGHWAY COUNTY B AND HIGHWAY 141.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 3:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 032356
SVRGRB
WIC075-083-040100-
/O.NEW.KGRB.SV.W.0080.060703T2356Z-060704T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARINETTE COUNTY IN NORTHEAST WISCONSIN
  OCONTO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 800 PM CDT

* AT 653 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES      
  SOUTHWEST OF CRIVITZ TO 18 MILES WEST OF POUND...OR ALONG A LINE   
  EXTENDING FROM 26 MILES WEST OF MENOMINEE TO 23 MILES NORTHEAST    
  OF SHAWANO...AND MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POUND BY 715 PM...
  OCONTO BY 750 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4534 8809 4509 8844 4471 8794 4504 8752

$$

KURIMSKI
4 follow-up statements
000 
WWUS53 KGRB 040002
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT MON JUL 3 2006

WIC075-083-040100-
/O.CON.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/
MARINETTE WI-OCONTO WI-
702 PM CDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR OCONTO AND MARINETTE COUNTIES...

AT 701 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE...AND DAMAGING WINDS.  THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM BEAVER TO HICKORY CORNERS...MOVING SOUTHEAST AT 
25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POUND AND HICKORY CORNERS BY 710 PM...
  COLEMAN BY 715 PM...
  HARMONY BY 725 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4534 8809 4509 8844 4471 8794 4504 8752

$$

KURIMSKI
000 
WWUS53 KGRB 040018
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
718 PM CDT MON JUL 3 2006

WIC075-083-040100-
/O.CON.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/
MARINETTE WI-OCONTO WI-
718 PM CDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR OCONTO AND MARINETTE COUNTIES...

AT 714 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE...AND DAMAGING WINDS.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HARMONY TO SPRUCE...OR ALONG A LINE EXTENDING
FROM 14 MILES WEST OF MENOMINEE TO 24 MILES NORTHEAST OF SHAWANO...
MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PESHTIGO BY 725 PM...
  STILES BY 730 PM...
  OCONTO BY 735 PM...
  BROOKSIDE BY 740 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4534 8809 4509 8844 4471 8794 4504 8752

$$

KURIMSKI
000 
WWUS53 KGRB 040034
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT MON JUL 3 2006

WIC075-083-040100-
/O.CON.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/
MARINETTE WI-OCONTO WI-
734 PM CDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR OCONTO AND MARINETTE COUNTIES...

AT 730 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING  HAIL...AND DAMAGING WINDS.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PESHTIGO TO STILES...
OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MARINETTE TO 24
MILES NORTH OF GREEN BAY...MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PENSAUKEE BY 740 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.

LAT...LON 4515 8785 4505 8830 4471 8794 4504 8752

$$

KURIMSKI
000 
WWUS53 KGRB 040050
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
750 PM CDT MON JUL 3 2006

WIC075-083-040100-
/O.EXP.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/
MARINETTE WI-OCONTO WI-
750 PM CDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR OCONTO AND MARINETTE COUNTIES
EXPIRES AT 800 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 
PM.

LAT...LON 4515 8785 4505 8830 4471 8794 4504 8752

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 3, 3:30 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON JUL 3 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. COLD FRONT MOVING INTO
NORTH-CENTRAL/WESTERN WI. SCATTERED CONVECTION NOW BEGINNING TO DEVELOP
WITH FRONT.  QUESTION IS EFFECTS OF DRIER CONDITIONS CENTRAL AND
NORTHEAST WHERE DUE POINTS REMAIN IN THE UPPER 50S/LOW 60S AND TAMDAR
SOUNDING FROM EAU SHOWING DRY. EARLIER CONVECTION THAT MOVED THROUGH
NORTHERN WI...PUT OUT SIG OUTFLOW THAT HAS PUSHED/KEPT JUICIEST AIR JUST
SOUTH OF CWA. BEST THREAT OF SEVERE LIKELY ALONG THAT BOUNDARY. HAVE
DECIDED TO GO WITH OVERALL SCATTERED WORDING FOR ZONES THIS EVENING...
MENTIONING STRONG STORMS NORTH AND WEST...POSSIBLY SEVERE SOUTHEAST.
WILL END SHOWERS AFTER MIDNIGHT.  AREA OF LOWER CLOUDS ASSOC WITH COLD
UPPER LOW TO SPIN OFF TO NORTH AND EAST OF AREA...THOUGH EXPECT REPEAT
OF SIG CU FORMATION TO ITS SOUTH AND WEST. WILL KEEP SMALL POPS GOING
FOR THE AFTERNOON FAR NORTH. RAISED TEMPS FOR TUE A BIT TO MATCH WARMER
GFS AND CURRENT READINGS UPSTREAM.

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY.

PATTERN MORE AMPLIFIED EARLY IN PERIOD WITH EAST COAST TROF AND RIDGE
OVER THE CENTRAL STATES.  MID RANGE MODELS CONTINUE TREND SEEN YESTERDAY
OF FLATTENING RIDGE BY THE END OF THE WEEKEND AS ENERGY IS EJECTED OUT
OF WESTERN TROF.  STRONG WESTERLIES EXPECTED TO SET UP AROUND THE
U.S./CANADIAN BORDER. HAVE INTRODUCED CHANCE POPS INTO SUN NIGHT INTO
MONDAY AS FRONT DRAGGED THROUGH AREA. ALSO ADDED SMALL POP NORTH CENTRAL
DAYTIME SUN FOR SOMETHING POSSIBLE COMING OVER RIDGE AS BOTH
GFS/EUROPEAN HINT LLVL JET PUSHING NORTH INTO EASTERN MN. MADE NO OTHER
CHANGE WITH WARM SPELL OF ABOVE NORMAL TEMPS RETURNING THU...INTO THE
WEEKEND.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 3, 11:45 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT MON JUL 3 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT MON JUL 3 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

LITTLE CHANGE IN CURRENT THINKING FOR THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA...DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK
IS DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST
RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM.

THE STORMS SHOULD EXIT THE SOUTHEAST PART OF THE AREA BY LATE
EVENING...ENDING THE RISK OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO
THIS EVENING.

LMZ521-522-541>543-564-041700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT MON JUL 3 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE
HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE
BETWEEN NOON AND 1000 PM.

THE STORMS SHOULD EXIT THE AREA BY LATE EVENING...ENDING THE RISK
OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 3, 4:54 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     CONOVER                 46.04N 89.25W
07/03/2006                   VILAS              WI   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CONOVER.

&&

ECKBERG
Local storm report, Jul 3, 5:09 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             CRANDON                 45.56N 88.90W
07/03/2006  E1.00 INCH       FOREST             WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, Jul 3, 5:20 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             9 SE CRANDON            45.47N 88.77W
07/03/2006  E0.50 INCH       FOREST             WI   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

&&

ECKBERG
Local storm report, Jul 3, 5:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     MARINE TSTM WIND 4 N LAKEWOOD            45.35N 88.51W
07/03/2006  E50 MPH          OCONTO             WI   TRAINED SPOTTER

            NO REPORTED DAMAGE IN THE AREA.

&&

ECKBERG
Local storm report, Jul 3, 6:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     ATHELSTANE              45.43N 88.09W
07/03/2006  E45 MPH          MARINETTE          WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, Jul 3, 6:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WABENO                  45.43N 88.66W
07/03/2006                   FOREST             WI   TRAINED SPOTTER

            SIX INCH DIAMTER TREES DOWN.

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:53 PM CDTSevere Thunderstorm WarningGRBVilas37 min
Jul 3, 4:37 PM CDTSevere Thunderstorm WarningGRBForest53 min
Jul 3, 5:10 PM CDTSevere Thunderstorm WarningGRBOconto65 min
Jul 3, 6:29 PM CDTSpecial Marine WarningGRB91 min
Jul 3, 6:45 PM CDTSevere Thunderstorm WarningGRBOutagamie, Winnebago45 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.